Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 67, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 14, 2008, 12:46 AM MST for Pima County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2008, 12:46 AM MST (07:46 UTC)
- Expired
- Aug 14, 2008, 2:45 AM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 140746
FFWTWC
AZC019-140945-
/O.NEW.KTWC.FF.W.0067.080814T0746Z-080814T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1246 AM MST THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SELLS...
* UNTIL 245 AM MST
* AT 1235 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATED HEAVY RAINFALL CAUSING FLASH FLOODING ACROSS PARTS OF
CENTRAL AND WESTERN PIMA COUNTY...IMPACTING MAINLY THE TOHONO
OODHAM NATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORGAN PIPE
NATIONAL MONUMENT...KITT PEAK AND AJO...HICKIWAN...AND WHY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS ALONG THE BANKS OF
CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3204 11322 3219 11311 3251 11287 3251 11225
3221 11221 3192 11111 3176 11112 3177 11118
3155 11118 3154 11161 3187 11273
$$2 follow-up statements
000
WGUS75 KTWC 140902
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
202 AM MST THU AUG 14 2008
AZC019-140945-
/O.CON.KTWC.FF.W.0067.000000T0000Z-080814T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
202 AM MST THU AUG 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM MST FOR
WESTERN AND CENTRAL PIMA COUNTY...
AT 153 AM MST...RADAR CONTINUED TO SHOW AREAS OF HEAVY RAINFALL
ACROSS MAINLY WESTERN PIMA COUNTY FROM NEAR AJO SOUTH TO EAST OF
ORGAN PIPE NATIONAL MONUMENT. EXCESSIVE RUNOFF FROM THIS HEAVY
RAINFALL HAS LIKELY CAUSED FLOODING OF SMALL CREEKS AND
STREAMS...AND RURAL ROADS.
REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3204 11322 3219 11311 3251 11287 3251 11225
3221 11221 3192 11111 3176 11112 3177 11118
3155 11118 3154 11161 3187 11273
$$000
WGUS75 KTWC 140940
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST THU AUG 14 2008
AZC019-140948-
/O.EXP.KTWC.FF.W.0067.000000T0000Z-080814T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
240 AM MST THU AUG 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM MST FOR PIMA
COUNTY...
THE HEAVIEST RAINFALL HAS MOVED OUT OF THE AREA. HOWEVER...LIGHT TO
MODERATE RAINFALL IS EXPECTED TO CONTINUE OVER THE AREA OVER THE
NEXT COUPLE OF HOURS. THIS MAY CONTINUE THE THREAT FOR MINOR
FLOODING...BUT THE RISK FOR WIDESPREAD HEAVY RAINFALL HAS ENDED.
THAT SAID...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 3204 11322 3219 11311 3251 11287 3251 11225
3221 11221 3192 11111 3176 11112 3177 11118
3155 11118 3154 11161 3187 11273
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:20 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 9:20 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 PM MST WED AUG 13 2008 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE AROUND TONIGHT INTO FRIDAY BEFORE BECOMING ISOLATED THIS WEEKEND INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .DISCUSSION...IT TOOK A WHILE WITH THE CLOUD COVER RETARDING HEATING...BUT THE ACTIVE EVENING WE HAD BEEN EXPECTING FINALLY MATERIALIZED. AT 0420Z...KEMX WSR-88D SHOWED THUNDERSTORMS MOST NUMEROUS IN EASTERN PINAL AND PIMA COUNTIES. OUTFLOW INTERACTIONS WILL LIKELY KEEP RENEWED THUNDERSTORM DEVELOPMENT GOING FOR AWHILE INTO THE NIGHT...HELPED ALONG BY THE DIFFLUENCE ALOFT AND INCREASED MOISTURE AND DYNAMICS. NUMEROUS REPORTS OF URBAN FLOODING...POWER OUTAGES...TREE DAMAGE...AND HAIL RECEIVED AROUND THE TUCSON METRO AREA THIS EVENING. TRAINED SPOTTERS HAVE REPORTED WIND GUSTS TO NEAR 60 MPH ALONG WITH TREE DAMAGE...ALONG WITH LARGE QUANTITIES OF PEA TO PENNY SIZE HAIL. STORM REPORTS WERE CONCENTRATED ON THE EAST SIDE OF THE METRO...NEAR THE RIVER AND SWAN AREA. 1.55 INCHES OF RAIN RECORDED AT SPEEDWAY AND COUNTRY CLUB..IN ABOUT 30 MINUTES TIME. NOT MUCH TIME TO LOOK AT THURSDAY...BUT TOMORROWS CONVECTIVE OUTCOME WILL HEAVILY DEPEND ON HOW WELL THE ATMOSPHERE CAN RECOVER FROM CURRENT CONVECTION. IT DOES APPEAR CONVECTIVE CHANCES WILL WANE LATE THIS WEEK INTO THE WEEKEND AS DRIER NORTHWEST FLOW DEVELOPS OVER ARIZONA IN RESPONSE TO UNUSUAL AUGUST LOW DROPPING INTO THE PLAINS. && .AVIATION...SCATTERED THUNDERSTORMS NEAR THE KTUS TAF SITE THIS EVENING...WITH THUNDERSTORMS GRADUALLY DIMINISHING IN COVERAGE OVERNIGHT. LIGHT DIURNALLY DRIVEN WINDS OF 5-15 KTS EXPECTED...EXCEPT NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. TURNER WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 13, 8:46 PM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
846 PM MST WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 6 NNE TUCSON 32.31N 110.90W
08/13/2008 E0.75 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RIVER AND
SWAN. ESTIMATED WINDS TO 60 MPH WITH TREE DAMAGE. POWER
OUTAGE IN THE CATALINA FOOTHILLS.
&&
BTURNERLocal storm report, Aug 13, 8:53 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
853 PM MST WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 ESE TUCSON 32.23N 110.90W
08/13/2008 M0.50 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED LARGE QUANTITIES OF PEA TO
MARBLE SIZE HAIL.
&&
BTURNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 13, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Aug 13, 8:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 13, 8:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Aug 13, 8:39 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 8:51 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Aug 13, 9:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Aug 13, 10:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 10:55 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Aug 13, 10:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 14, 12:20 AM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 14, 12:41 AM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 14, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 52 min |
| Aug 14, 1:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Aug 14, 2:17 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.